Separate them by at least an hour and you should be good to go. The calcium binds the synthetic thyroid and your system can't absorb as much. What I do is take all my meds and vitamins at night and my Synthroid first thing in the morning. This gives the vitamins and minerals more time to absorb (according to a nutritionist I talked to) without eliminating them as rapidly from your system and spaces them far enough away from your levothyroxin dose.
How do we know when we are taking enough calcium, or too much calcium? Thank you! wandy 07
I have to take extra levels of calcium because I lost two parthyroid glands during surgery. I get my levels checked every six months and am showing signs of bone loss. Usually too much calcium isn't a problem (unless you are prone to kidney stones) excess calcium is flushed out through the urine. Blood tests are the best way to see if you are getting enough.
I am the one prone to the kidney stones so if I take added calcium it must be Citracal I believe .. the one with the acidy component so it doesn't bind to form stones .. that at least is per my Urologist but I am ok with calcium across the board at least for now.
I have to take a lot of calcium for low levels in the blood and to reverse bone loss. Like above, I separete them. A dexa scan tells if it is helping in the bones and a blood test tells how much is getting from the bones into the blood. Both tests can help determine if too much calcium is being taken.
My high intake of calcium carbonate has reversed the state of osteopenea (precursor to osteoporosis) my thyroid and parathyroid disease put me in. It's also helping to maintain the calcium level in my blood. But I've read it can have other negative affects and I worry about that. I've been advised that unless maxing out is needed, as determined by tests, don't do it.
I also wonder whether I should stick with calcium carbonate or switch to calcium citrate, which seems safer, as also mentioned above. It's tough since the carbonate seems to be doing the job.
Hate seeing a typo: 'separate.' Also hate the big space at the end of every message.
I am takingOsteoSheath 4 by vinco's gluten free calcium supplement - 4 tabs include calcium(microrystalline hydrrayapatite, amino acid chelate citrate and phosphate) Vitamin D3, Vitamin B6,magnesium,zinc,copper,manganese,molybdenum. All say amino acid chelate. 4 tabs give me 1220 mg calcium. I read on the internet that you can have 2500 mg safely. I also read to take it 500mg at a time so your body can absorb it better. I know to take it a couple hours after my thyroid med. My question is can you take it later in the day like at night time to relax me to sleep without hurting the absorption of the levothyroxine. My daughter told me to take it for relaxing me and it does. It put me to sleep . I took 4 the first night and only 2 the second night and both worked. I would also like to ask if anybody has nerve problems because of the thyroid issue. My nervous system feels like it will shut down on me and scares me because of the stress I feel. I am accepting that I have this disease finally and also the celiac and feel I can handle the changes in my eating but I am still having the feeling of my emotional and nervous system being overstressed. I am taking alot of supplements to work on healing the celiac and am just starting them. If any of you know anything about supplements please contact me. I can't get hold of my doctor until Monday and would like to know if anything I am taking is causing healing in these areas. I also called my endo to see what he is going to do about my rising tsh. It went from 3.4 to 5.5 and that is when the anxiety started. I didn't know it was rising when the anxiety started and had my blood tested and found out it had gone up so it wasn't from knowing it was going up that caused the anxiety. hopefully someone on this forum has knowledge of some of this. Grateful in Baltimore, linda
The more separated the better. I take levothyroxine first thing in the morning and my vitamins at night, it's never hurt anything.
Hope you get more answers.